Alert archive / South Dakota / High Wind Watches in 2005

High Wind Watch 1, NWS Sioux Falls, SD

November 8, 200515 counties in South Dakota

NWS Sioux Falls, SD issued this high wind watch at Nov 8, 2005, 3:27 AM CST for 15 counties in South Dakota. It took effect at Nov 8, 2005, 6:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2005, 3:27 AM CST (09:27 UTC)
In effect from
Nov 8, 2005, 6:00 PM CST
Expired
Nov 9, 2005, 12:59 AM CST
In force
7 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 080927
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 AM CST TUE NOV 8 2005

.A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND
NORTHWEST IOWA TONIGHT. UNSEASONABLY WARM AIR THIS AFTERNOON WILL
BE REPLACED BY A STRONG NORTHWEST FLOW OF MUCH COOLER AIR BEHIND
THE COLD FRONT TONIGHT INTO WEDNESDAY MORNING. A PERIOD OF VERY
STRONG NORTHWEST WINDS IS EXPECTED BEHIND THE FRONT TONIGHT...
ESPECIALLY NEAR AND WEST OF THE JAMES RIVER THIS EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-081730-
/O.NEW.KFSD.WI.Y.0003.051109T0300Z-051109T1200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...BROOKINGS...MADISON...FLANDREAU...SALEM...
SIOUX FALLS...PARKER...CANTON...VERMILLION...NORTH SIOUX CITY...
ELK POINT
327 AM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 45 MPH LATER THIS EVENING
AND CONTINUE INTO EARLY WEDNESDAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ038-039-050-052>054-057>060-063>065-068-069-081730-
/O.NEW.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
LAKE ANDES...ARMOUR...PARKSTON...OLIVET...TYNDALL...YANKTON
327 AM CST TUE NOV 8 2005

...HIGH WIND WATCH IN EFFECT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS EVENING...WITH
BRIEF WIND GUSTS UP TO 55 TO 60 MPH POSSIBLE BEHIND A STRONG COLD
FRONT. THE WINDS SHOULD DECREASE BY AROUND MIDNIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
RSR
5 follow-up statements
000 
WWUS73 KFSD 081631
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 AM CST TUE NOV 8 2005

.A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND
NORTHWEST IOWA TONIGHT. UNSEASONABLY WARM AIR THIS AFTERNOON WILL
BE REPLACED BY A STRONG NORTHWEST FLOW OF MUCH COOLER AIR BEHIND
THE COLD FRONT TONIGHT INTO WEDNESDAY MORNING. A PERIOD OF VERY
STRONG NORTHWEST WINDS IS EXPECTED BEHIND THE FRONT TONIGHT...
ESPECIALLY NEAR AND WEST OF THE JAMES RIVER THIS EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-090045-
/O.CON.KFSD.WI.Y.0003.051109T0300Z-051109T1200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...BROOKINGS...MADISON...FLANDREAU...SALEM...
SIOUX FALLS...PARKER...CANTON...VERMILLION...NORTH SIOUX CITY...
ELK POINT
1031 AM CST TUE NOV 8 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY.

GUSTY NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH LATER THIS
EVENING AND CONTINUE INTO EARLY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

SDZ038-039-050-052>054-057>060-063>065-068-069-090045-
/O.CON.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
LAKE ANDES...ARMOUR...PARKSTON...OLIVET...TYNDALL...YANKTON
1031 AM CST TUE NOV 8 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND
WATCH... WHICH IS IN EFFECT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS EVENING...WITH
BRIEF WIND GUSTS UP TO 55 TO 60 MPH POSSIBLE BEHIND A STRONG COLD
FRONT. THE WINDS SHOULD DECREASE BY AROUND MIDNIGHT.

IF YOU ARE TRAVELING...BE ALERT TO THE POSSIBILITY OF DEVELOPING
HIGH WINDS WHICH COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE
IF YOU ARE NOT CAREFUL.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
BT
000 
WWUS73 KFSD 082032
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 PM CST TUE NOV 8 2005

.A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEASTERN SOUTH
DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND
NORTHWEST IOWA THIS EVENING. STRONG GUSTY NORTHWEST WINDS WILL
DEVELOP BEHIND THE FRONT...ESPECIALLY WEST OF THE JAMES RIVER
VALLEY THIS EVENING.

SDZ038-050-052-053-057>059-063-064-090445-
/O.UPG.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/
/O.EXB.KFSD.WI.Y.0003.051109T0000Z-051109T0800Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
MITCHELL...WAGNER...LAKE ANDES...ARMOUR
232 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING...
WITH BRIEF WIND GUSTS UP TO 45 MPH BEHIND A STRONG COLD FRONT.
THE WINDS SHOULD REMAIN BRISK THROUGH THE EVENING HOURS...AND
BEGIN TO SUBSIDE AFTER MIDNIGHT. HOWEVER...WINDS OF 15 TO 25 MPH
ARE EXPECTED THROUGHOUT THE DAY ON WEDNESDAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ039-054-060-065-068-069-090445-
/O.UPG.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/
/O.EXB.KFSD.WI.Y.0003.051109T0200Z-051109T1000Z/
KINGSBURY-MINER-HANSON-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...DE SMET...HOWARD...ALEXANDRIA...EMERY...
PARKSTON...OLIVET...TYNDALL...YANKTON
232 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING...
WITH BRIEF WIND GUSTS UP TO 45 MPH POSSIBLE BEHIND A STRONG COLD
FRONT. THE WINDS WILL BEGIN TO DECREASE IN THE EARLY MORNING HOURS
ON WEDNESDAY...BUT WILL REMAIN BRISK AT 15 TO 25 MPH THROUGHOUT
THE DAY ON WEDNESDAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-090445-
/O.EXT.KFSD.WI.Y.0003.051109T0200Z-051109T1000Z/
DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-
LINCOLN SD-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY...
BROOKINGS...MADISON...FLANDREAU...SALEM...SIOUX FALLS...PARKER...
CANTON...VERMILLION...NORTH SIOUX CITY...ELK POINT
232 PM CST TUE NOV 8 2005

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXTENDED THE WIND
ADVISORY FROM 8 PM THIS EVENING TO 4 AM CST WEDNESDAY.

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD
FRONT. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH
ARE POSSIBLE FROM MID EVENING THROUGH THE EARLY MORNING HOURS ON
WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON
WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 25 MPH
THROUGHOUT THE DAY ON WEDNESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30
TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-090445-
/O.EXT.KFSD.WI.Y.0003.051109T0400Z-051109T1200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE
232 PM CST TUE NOV 8 2005

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXTENDED THE WIND
ADVISORY FROM 10 PM THIS EVENING TO 6 AM CST WEDNESDAY.

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD
FRONT. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE POSSIBLE FROM MID EVENING THROUGH THE EARLY MORNING HOURS ON
WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON
WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 30 MPH
THROUGHOUT THE DAY ON WEDNESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
BT/JM
000 
WWUS73 KFSD 090045
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
645 PM CST TUE NOV 8 2005

.A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEASTERN SOUTH
DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND
NORTHWEST IOWA THIS EVENING. STRONG GUSTY NORTHWEST WINDS WILL
DEVELOP BEHIND THE FRONT...ESPECIALLY WEST OF THE JAMES RIVER
VALLEY THIS EVENING.

NEZ013-014-SDZ039-040-054>056-060>062-065>071-090315-
/O.UPG.KFSD.WI.Y.0003.051109T0200Z-051109T1000Z/
/O.EXB.KFSD.HW.W.0001.000000T0000Z-051109T1000Z/
DIXON-DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY...
DE SMET...BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...PARKSTON...OLIVET...PARKER...
CANTON...TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY...
ELK POINT
645 PM CST TUE NOV 8 2005

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD FRONT.
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE
POSSIBLE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL
BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL
REMAIN FAIRLY BRISK AT 15 TO 25 MPH THROUGHOUT THE DAY ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-090315-
/O.UPG.KFSD.WI.Y.0003.051109T0400Z-051109T1200Z/
/O.EXB.KFSD.HW.W.0001.051109T0200Z-051109T1200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE
645 PM CST TUE NOV 8 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD FRONT.
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE
POSSIBLE FROM MID EVENING THROUGH THE EARLY MORNING HOURS ON
WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON
WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 30 MPH
THROUGHOUT THE DAY ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SDZ038-050-052-053-057>059-063-064-090315-
/O.CON.KFSD.HW.W.0001.000000T0000Z-051109T0800Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
MITCHELL...WAGNER...LAKE ANDES...ARMOUR
645 PM CST TUE NOV 8 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL CONTINUE
THIS EVENING AS A COLD FRONT PROGRESSES THROUGH THE AREA. THE WINDS
SHOULD REMAIN BRISK THROUGH THE EVENING HOURS...AND BEGIN TO SUBSIDE
AFTER MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HEITKAMP
000 
WWUS73 KFSD 090310
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CST TUE NOV 8 2005

.STRONG NORTHWEST WINDS WILL CONTINUE DURING THE OVERNIGHT IN THE
WAKE OF A VERY STRONG COLD FRONT. THE STRONGEST WINDS THAT HAVE
OCCURRED THIS EVENING WERE ASSOCIATED WITH THE COLD FRONT PASSAGE.
HOWEVER...WINDS ARE EXPECTED TO REMAIN STRONG AS THE PRESSURE
GRADIENT CONTINUES TO INCREASE OVER THE TRI STATE AREA. THE
STRONGEST WINDS SHOULD STAY ALONG AND NORTH OF INTERSTATE 90 THE
REMAINDER OF THE OVERNIGHT HOURS.


SDZ038-050-052-053-057>059-063-064-090800-
/O.CON.KFSD.HW.W.0001.000000T0000Z-051109T0800Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
MITCHELL...WAGNER...LAKE ANDES...ARMOUR
910 PM CST TUE NOV 8 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL
CONTINUE THIS EVENING. THE WINDS WILL GRADUALLY SUBSIDE...BUT STILL
BE 20 TO 35 MPH AFTER EARLY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ013-014-SDZ039-040-054>056-060>062-065>071-091000-
/O.CON.KFSD.HW.W.0001.000000T0000Z-051109T1000Z/
DIXON-DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY...
DE SMET...BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...PARKSTON...OLIVET...PARKER...
CANTON...TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY...
ELK POINT
910 PM CST TUE NOV 8 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL
CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL
BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL
REMAIN FAIRLY BRISK AT 15 TO 25 MPH THROUGHOUT THE DAY ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-091115-
/O.CON.KFSD.HW.W.0001.000000T0000Z-051109T1200Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE
910 PM CST TUE NOV 8 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL
CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL
BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL
REMAIN FAIRLY BRISK AT 15 TO 30 MPH THROUGHOUT THE DAY ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HEITKAMP
000 
WWUS73 KFSD 090659
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1259 AM CST WED NOV 9 2005

.THE VERY STRONG NORTHWEST WINDS HAVE DECREASED...SO THE HIGH
WIND WARNING HAS BEEN CANCELLED. HOWEVER...STRONG NORTHWEST WINDS
OF 25 TO 40 MPH SHOULD CONTINUE IN MOST OF NORTHWEST IOWA TO
SOUTHWEST MINNESOTA THIS MORNING.

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-091500-
/O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T1200Z/
/O.NEW.KFSD.WI.Y.0004.051109T0659Z-051109T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON...
PRIMGHAR...SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...
MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON
1259 AM CST WED NOV 9 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 25 TO 40 MPH SHOULD CONTINUE INTO THE MORNING
HOURS...BUT DECREASE BY NOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

NEZ013-014-SDZ039-040-054>056-060>062-065>071-090800-
/O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T1000Z/
DIXON-DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY...
DE SMET...BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA...
EMERY...SALEM...SIOUX FALLS...PARKSTON...OLIVET...PARKER...
CANTON...TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY...
ELK POINT
1259 AM CST WED NOV 9 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

$$

IAZ001-012-020-031-MNZ071-097-098-090800-
/O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T1200Z/
LYON IA-SIOUX-PLYMOUTH-WOODBURY-LINCOLN MN-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...ORANGE CITY...
SIOUX CENTER...LE MARS...SIOUX CITY...TYLER...IVANHOE...
PIPESTONE...LUVERNE
1259 AM CST WED NOV 9 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

$$

SDZ038-050-052-053-057>059-063-064-090800-
/O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T0800Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON...
MITCHELL...WAGNER...LAKE ANDES...ARMOUR
1259 AM CST WED NOV 9 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

$$
RSR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:10 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 8, 3:10 AM CST, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 AM CST TUE NOV 8 2005

.DISCUSSION...MAIN FORECAST CONCERN WILL BE WINDS EARLY THIS EVENING
THROUGH TONIGHT. A VIGOROUS S/W TROUGH WILL ALLOW FOR LOW PRESSURE
TO QUICKLY DEVELOP THIS EVENING OVER ERN ND...CREATING A STRONG
PRESSURE GRADIENT ACROSS THE UPPER MIDWEST. WINDS WILL INCREASE
DRAMATICALLY BEHIND A STRONG COLD FRONT WHICH WILL PLOW INTO THE WRN
CWA THIS EVENING. GFS SHOWING 40 TO 45 KTS AT 850 MB AND AND 30 TO
35 KT AT 925 MB ACROSS ALL OF THE CWA BY 6Z WED MORNING. THE 6Z NAM
IS 5 TO 15 KTS HIGHER AT THE RESPECTIVE LEVELS. BUFKIT SOUNDINGS
SHOWING ATMOSPHERE WELL MIXED AND UNIDIRECTIONAL TO NEARLY 850
MB...SO WILL HAVE LITTLE PROBLEM SEEING 30 MPH SUSTAINED WINDS
ACROSS THE REGION WITH GUSTS UP TO 45 MPH...COULD SEE EVEN STRONGER
WINDS...ESPECIALLY IN THE JAMES RIVER VALLEY WITH INITIAL PASSAGE OF
COLD FRONT EARLY THIS EVENING. GFS AND NAM HAVE BEEN CONSISTENT ON
THE TIMING OF THE FRONT THE LAST FEW RUNS AND ARE CURRENTLY IN GOOD
AGREEMENT. FROPA EXPECTED IN THE FAR WRN CWA BY 6 PM THIS EVENING
AND WILL REACH THE SD/MN BORDER BY 10 PM. WILL BE ISSUING WIND
ADVISORY FOR ERN PORTIONS OF THE CWA WITH A HIGH WIND WATCH FOR THE
JAMES RIVER VALLEY WEST. WIND ADVISORY CONDITIONS MAY LINGER TROUGH
WEDNESDAY MORNING IN SW MN.

TEMPERATURE A BIT TRICKY THIS AFTERNOON WITH MUCH WARMER AIR ALOFT
THIS AFTERNOON. ALTHOUGH WARMER AIR ALOFT...WILL HAVE A HARD TIME
BEING REALIZED WITH DECENT INVERSION HOLDING OVER ERN AREAS AND
SOUTHERLY WINDS. THINKING WARMEST TEMPERATURES WILL LIKELY BE OVER
THE SW CWA WITH WINDS TURNING WEST JUST AHEAD OF SURFACE TROUGH.

MUCH COOLER WEDNESDAY BEHIND THE COLD FRONT. BUMPED TEMPERATURES
DOWN A FEW DEGREES WITH COLD NW FLOW THROUGHOUT THE AFTERNOON. ALSO
DROPPED TEMPERATURES A BIT WEDNESDAY NIGHT BUT MAY NOT BE ENOUGH
CONSIDERING LIGHT WINDS AND CLEAR SKIES...ESPECIALLY CONSIDERING HON
DROPPED INTO THE UPPER TEENS AND LOW 20S WITH WARMER AIR ALOFT THE
LAST FEW NIGHTS...AT ANY RATE...WENT BELOW GUIDANCE. TEMPERATURE
WILL AGAIN REBOUND LATER IN THE WEEK WITH WARM AIR ONCE AGAIN
PUSHING INTO THE NRN PLAINS. DRY CONDITIONS LIKELY INTO NEXT WEEK
WITH PROGRESSIVE WESTERLY FLOW ALOFT INTO NEXT WEEK.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

LIEBL
Hazardous weather outlook, Nov 7, 5:32 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0532 AM CST MON NOV 07 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0532 AM CST MON NOV 07 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE SOUTHEAST OVER THE AREA LATE TUESDAY
AFTERNOON AND EVENING. AHEAD OF THE FRONT WILL BE RATHER WARM AND
DRY AIR AND FAIRLY STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL
LIKELY CAUSE THE GRASSLAND FIRE DANGER INDEX TO REACH THE VERY
HIGH CATEGORY IN THE ENTIRE AREA TUESDAY AFTERNOON...ESPECIALLY
ALONG AND SOUTH OF INTERSTATE 90.

BEHIND THE COLD FRONT WILL BE STRONG NORTHWEST WINDS OF 20 TO 35
MPH WITH POSSIBLE GUSTS TO 45 MPH...MOVING SOUTHEAST OVER THE
AREA FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:27 AM CSTWind AdvisoryFSDBrookings, Clay, Lake, Lincoln, McCook, Minnehaha and 3 more27 hr

Nearby

High Wind Watches in South Dakota, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.